# SDR CA080402001

- Difficulty date: March 31, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 37,878 hours
- Engine: Pwa PW123
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Heater
- Condition: Smoke
- Location: Windshield
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

(CAN) DURING CLIMB, THE CREW OBSERVED SMOKE IN THE COCKPIT AND QUICKLY NOTICED THAT THE SMOKE WAS COMING FROM THE LT WINDSHIELD ELECTRICAL TERMINALS.  THE WINDSHIELD HEATING SYSTEM WAS TURNED OFF AND THE SMOKE STOPPED.  DECISION WAS MADE TO TURN BACK AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  LINE MAINTENANCE DISCOVERED THAT THE LT WINDSHIELD L1 TERMINAL WIRE NR 3041-48B12C WAS BURNT.  THE RT WINDSHIELD TERMINALS WERE INSPECTED AND THE L2 TERMINAL WIRE NR 3041-40A12NA WAS FOUND WITH BURNT MARKS.  BOTH WIRES WERE REPLACED AND THE SYSTEM TESTED SERVICEABLE.  THE AIRCRAFT WAS RELEASED AND A VERIFICATION FLIGHT WAS CONDUCTED. (TC NR 20080402001)
